It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sleep Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-25-2009, 08:26 PM   #1
Newbie
(female)
 
Join Date: Mar 2009
Posts: 1
briannam719 HB User
Starting to get desperate

So I have had trouble sleeping since I was a child. I did see a therapist, and thought I grew out of it once I was done with that. I had no problems for a few years. Starting about 2 years ago I started having the sleeping problems again. I just cannot fall asleep. I started taking tylenol PM, and took 2 a night. That helped for quite some time. Then I think I became immune to them. So, I started taking 2 1/2 some nights, and then sometimes 3. I would start with 2, and wake up and just keep taking more until it knocked me out. Last week I reached a breaking point, and barely slept the whole week. Even with 3 1/2 tylenol PM, I still could not fall asleep. The day after I took all of those I was completely out of it, I had an irregular heartbeat, and felt dizzy. I was afraid I overdosed. I decided to stop the tylenol PM, and bought Melatonin tablets. I have seen my doctor twice about this and she doesn't do anything. She tells me that I am doing something wrong before I go to bed, and thats the extent of it. I am starting to get very desperate to just sleep already. Does anyone have any suggestions on any natural medicines? I really don't want to get a prescription drug because I'm afraid I'll never be able to be off of it.

 
Sponsors Lightbulb
   
Old 03-25-2009, 11:11 PM   #2
Senior Veteran
(male)
 
Join Date: Dec 2008
Location: Canada
Posts: 778
light the world HB User
Re: Starting to get desperate

I know I go on melatonin to help me sleep and so far it has helped a bit. There are other things like tryptophan or inosital. Tryptophan occurs in the body just like melatonin and it can help you sleep as well. Not sure how to get it though. I'd suggest speaking to a sleep doctor about this or even a psychiatrist if your desparate. I had severe insomnia at one point back in September and the psychiatrist gave me 50mg of Seroquel. This med acts as a sedation for the sufferer going through insomnia. It will knock you right out. Also if you want to avoid drugs and meds doing lots of exercise can help the body sleep better as well.
__________________
Diagnosis: social anxiety disorder,PTSD, schizoaffective disorder, avoidant personality disorder, panic disorder

Meds: Clonazepam 4mg, Seroquel 200mg

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Desperate! Peri-anal itch after starting new Bounce Dryer sheets??? nomorefissure Skin Problems 2 08-24-2010 06:56 AM
Starting Clomid in January..I am nervous, help? purplegirl1 Infertility 11 12-28-2008 08:20 PM
OK Guys I Need Some SERIOUS Support..Starting to second guess my decision shmal Relationship Health 14 06-27-2006 12:54 PM
Starting Paxil and quite worried allsorts Depression 25 04-09-2006 07:33 PM
issues with starting relationships pellaken Relationship Health 12 12-08-2005 11:13 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:22 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!